Help please - can't stop crashing

Messages
808
Likes
1,388
I got covid, symptoms started Tuesday 2 weeks ago almost.

Was pretty mild, just needed more and more pregnenolone from Thursday that week onwards. Normally need more when flaring up. Thought it was adrenals.

Got to my previous max on Friday (275 mg support). Saturday morning started crashing badly, felt like adrenal crisis (numbness tingling, intense nausea, fever chills, etc). Took 350 mg pregnenolone to stabilise and 40 mg hydrocortisone.

Went to the hospital. Was doing poorly there. Needed a further 50 mg pregnenolone at noon and 50 mg in the afternoon. They didn't know anything about pregnenolone in terms of uses etc.

Gave me 50 mg hydrocortisone push IV and it didn't help the nausea or anything really.. So I figured it can't be adrenal directly. They sent me home.

Needed total 775 mg that day to get through. Slept ok that night. Started crashing the next morning badly.

Got up to 600 mg before 1030.
Did an IV vitamin c with 50 g C, some glutathione and vitamins. Stabilised me a bit but then needed more in the evening (total 850 mg pregnenolone).

Now I woke at 1 am starting to crash again, and have already taken 200 mg pregnenolone and it is now 3 am. Don't know what I should do - how can I stop it? Bcaas do nothing aside from slowing the nausea a little.

Will do an ivc in the morning. Will try dose up more and see if I can sleep at all but it seems unlikely.

Dont have access to any benzos or any strong drugs at all.

Please help. Scared of what happens if the pregnenolone stops helping or what health ill be at.. @mitoMAN @Learner1 @Violeta @Judee @Martin aka paused||M.E. @Hip
 

Crux

Senior Member
Messages
1,389
Likes
1,257
Location
USA
Whenever I go into an adrenal crisis, I take salt tablets with a small amount of water.
It slows the nausea, usually, and keeps the bp from tanking.

Didn't they give you an iv of saline at hospital ?
 
Messages
808
Likes
1,388
Whenever I go into an adrenal crisis, I take salt tablets with a small amount of water.
It slows the nausea, usually, and keeps the bp from tanking.

Didn't they give you an iv of saline at hospital ?
Yes, no help. Must not be adrenal but actually just ME? Just feels the same. The gave me saline and 50 mg IV hydrocortisone but the nausea and frailness etc didn't go away
 
Messages
2,275
Likes
7,496
I got covid, symptoms started Tuesday 2 weeks ago almost.

Was pretty mild, just needed more and more pregnenolone from Thursday that week onwards. Normally need more when flaring up. Thought it was adrenals.

Got to my previous max on Friday (275 mg support). Saturday morning started crashing badly, felt like adrenal crisis (numbness tingling, intense nausea, fever chills, etc). Took 350 mg pregnenolone to stabilise and 40 mg hydrocortisone.

Went to the hospital. Was doing poorly there. Needed a further 50 mg pregnenolone at noon and 50 mg in the afternoon. They didn't know anything about pregnenolone in terms of uses etc.

Gave me 50 mg hydrocortisone push IV and it didn't help the nausea or anything really.. So I figured it can't be adrenal directly. They sent me home.

Needed total 775 mg that day to get through. Slept ok that night. Started crashing the next morning badly.

Got up to 600 mg before 1030.
Did an IV vitamin c with 50 g C, some glutathione and vitamins. Stabilised me a bit but then needed more in the evening (total 850 mg pregnenolone).

Now I woke at 1 am starting to crash again, and have already taken 200 mg pregnenolone and it is now 3 am. Don't know what I should do - how can I stop it? Bcaas do nothing aside from slowing the nausea a little.

Will do an ivc in the morning. Will try dose up more and see if I can sleep at all but it seems unlikely.

Dont have access to any benzos or any strong drugs at all.

Please help. Scared of what happens if the pregnenolone stops helping or what health ill be at.. @mitoMAN @Learner1 @Violeta @Judee @Martin aka paused||M.E. @Hip
How comes that you are taking Pregnenolone? Or do you mean prednisone?
 

Crux

Senior Member
Messages
1,389
Likes
1,257
Location
USA
Yeah, well, I had normal liver enzymes when I had jaundiced eyes, liver pain, and constant nausea.

We know that tests don't always indicate the cause of the symptoms. Sometimes yes, but no.

Do you suspect you have long covid in addition to ME ?
 

Crux

Senior Member
Messages
1,389
Likes
1,257
Location
USA
Long haul covid can effect liver and gallbladder.
Any pain/ discomfort in that area ?

https://scholar.harvard.edu/cvt/covid-long-haulers-gastrointestinal-system 

'Another systematic review, which included 43 studies with 18,246 patients, found out that diarrhea was the most common GI symptom, affecting 11.5% of the patients. Nausea and vomiting was second most common with 6.3% and abdominal pain in third place with 2.3%. With regard to clinical severity, 17.5% of the patients were classified as severely ill, whereas 9.8% of them were considered to have a non-severe disease (Silva et al., 2020).'
 
Messages
808
Likes
1,388
Long haul covid can effect liver and gallbladder.
Any pain/ discomfort in that area ?

https://scholar.harvard.edu/cvt/covid-long-haulers-gastrointestinal-system

'Another systematic review, which included 43 studies with 18,246 patients, found out that diarrhea was the most common GI symptom, affecting 11.5% of the patients. Nausea and vomiting was second most common with 6.3% and abdominal pain in third place with 2.3%. With regard to clinical severity, 17.5% of the patients were classified as severely ill, whereas 9.8% of them were considered to have a non-severe disease (Silva et al., 2020).'
Ah yeah. No feels OK. Symptoms all match adrenal insufficiency / crisis. Maybe hospital didn't help because they didn't give me any food or infuse dextrose..? Not sure
 

Violeta

Senior Member
Messages
2,108
Likes
1,614
No dextrose? I kept thinking to ask you if there was dextrose in the iv but thought it seemed like a stupid question. I was going to suggest dextrose. Can you get coca cola syrup or coke made with real sugar?

It's adrenal's job to maintain blood sugar, glucose will relieve them of that job.

Or maybe dextrose plus alka seltzer.
 
Last edited:
Messages
808
Likes
1,388
Do any of you crash with adrenal insufficiency/crisis symptoms and it isn't your adrenals? Trying to figure out if it is just adrenals or not..
 
Messages
808
Likes
1,388
A stress dose of hydrocortisone will raise blood glucose pronto.
Still struggling, had 60 mg hydrocortisone and 700 mg pregnenolone already and it's 6 am.

Is it possible that adrenals need more than this?? It seems like so much already. Don't know what to do..
 

Crux

Senior Member
Messages
1,389
Likes
1,257
Location
USA
If you don't have salt tablets, try eating something really salty, like ocean salty.

Hydrocortisone has some mineralcorticoid activity, but not enough in a stressed situation. Is your BP low?

ACV, pickles, HCl may help nausea.

In emergency situations, an injection is 100 mg. , but that's not always needed, unless there is severe infection, or trauma.

Now that I take salt tablets, I don't have to go above 40-60 mg. HC, in crisis.

Of course patients' responses vary !
 
Messages
808
Likes
1,388
If you don't have salt tablets, try eating something really salty, like ocean salty.

Hydrocortisone has some mineralcorticoid activity, but not enough in a stressed situation. Is your BP low?

ACV, pickles, HCl may help nausea.

In emergency situations, an injection is 100 mg. , but that's not always needed, unless there is severe infection, or trauma.

Now that I take salt tablets, I don't have to go above 40-60 mg. HC, in crisis.

Of course patients' responses vary !
Thanks, hydralyte has salts so should be ok there.

When you crash normally do you get similar symptoms?

I'm just needing more and more meds every day for the past two weeks almost so don't know what I can do to stop it continuing like that..
 
Messages
808
Likes
1,388
If you don't have salt tablets, try eating something really salty, like ocean salty.

Hydrocortisone has some mineralcorticoid activity, but not enough in a stressed situation. Is your BP low?

ACV, pickles, HCl may help nausea.

In emergency situations, an injection is 100 mg. , but that's not always needed, unless there is severe infection, or trauma.

Now that I take salt tablets, I don't have to go above 40-60 mg. HC, in crisis.

Of course patients' responses vary !
Sorry bp is ok I think - was fine at the hospital as well